Alert archive / Alabama / River Flood Warnings in 2013
River Flood Warning 37, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Aug 1, 2013, 12:45 PM CDT for Bibb County, Jefferson County, Shelby County, Alabama. It took effect at Aug 1, 2013, 2:25 PM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2013, 12:45 PM CDT (17:45 UTC)
- In effect from
- Aug 1, 2013, 2:25 PM CDT
- Expired
- Aug 2, 2013, 7:58 AM CDT
- In force
- 18 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 24 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cahaba River near Cahaba Heights (CHGA1). The gauge peaked at 14.77 ft at Aug 1, 2013, 3:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02423425, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
546
WGUS44 KBMX 011745
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 PM CDT THU AUG 1 2013
...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...
CAHABA RIVER NEAR CAHABA HEIGHTS AFFECTING BIBB...JEFFERSON AND
SHELBY COUNTIES.
.HEAVY RAINFALL THAT OCCURRED LAST NIGHT IS PRODUCING RISES OVER THE
UPPER CAHABA RIVER BASIN...AND A FLOOD WARNING IS NOW IN EFFECT FOR
THE CAHABA RIVER NEAR CAHABA HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC007-073-117-020545-
/O.NEW.KBMX.FL.W.0037.130801T1925Z-130802T1258Z/
/CHGA1.1.ER.130801T1925Z.130802T0000Z.130802T0058Z.NO/
1245 PM CDT THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE CAHABA RIVER NEAR CAHABA HEIGHTS.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 PM THURSDAY THE STAGE WAS 13.4 FEET.
* FLOOD STAGE IS 14 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 15.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY MIDNIGHT TONIGHT.
* IMPACT...AT 14 FEET...MINOR FLOODING OCCURS IN THE CAHABA HEIGHTS
AREA.
&&
LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
3340 8677 3342 8674
$$1 follow-up statement
692
WGUS84 KBMX 020056
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 PM CDT THU AUG 1 2013
...THE FLOOD WARNING IS CANCELLED FOR THE CAHABA RIVER NEAR CAHABA
HEIGHTS...
.THE CAHABA RIVE NEAR CAHABA HEIGHTS HAS FALLEN BELOW FLOOD STAGE.
HOWEVER...SOME MINOR FLOODING OF THE LOW LYING AREAS SURROUNDING
THE RIVER MAY STILL BE POSSIBLE THROUGH THE MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
THIS WILL BE THE LAST STATEMENT FOR THIS EVENT. .
&&
ALC007-073-117-020126-
/O.CAN.KBMX.FL.W.0037.000000T0000Z-130802T1258Z/
/CHGA1.1.ER.130801T1816Z.130801T2015Z.130801T2207Z.NO/
756 PM CDT THU AUG 1 2013
THE FLOOD WARNING IS CANCELLED FOR
THE CAHABA RIVER NEAR CAHABA HEIGHTS.
* AT 7:30 PM THURSDAY THE STAGE WAS 11.4 FEET.
* FELL BELOW FLOOD STAGE AT 5:07 PM THURSDAY.
* FLOOD STAGE IS 14 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 2.6 FEET BY SATURDAY
MORNING.
* IMPACT...AT 14 FEET...MINOR FLOODING OCCURS IN THE CAHABA HEIGHTS
AREA.
&&
LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
3340 8677 3342 8674
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Aug 1, 12:26 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 1, 12:26 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1226 PM CDT THU AUG 1 2013 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... THE MCS THAT PRODUCED THE OVERNIGHT CONVECTION HAS MOVED OFFSHORE INTO THE NORTHERN GULF OF MEXICO. NORTHWEST FLOW ALOFT WILL USHER IN SOME DRIER MID LEVEL AIR INTO THE AREA TODAY...AND KEEP A LID ON CONVECTION ACROSS AREAS ALONG AND NORTH OF I-20. SMALL RAIN CHANCES WILL BE KEPT ACROSS SOUTHERN COUNTIES FOR THIS AFTERNOON AS A WEAK SURFACE FRONT LINGERS IN THIS AREA. HIGHER AMOUNTS OF LOW LEVEL MOISTURE LEFT OVER FROM PREVIOUS RAIN...ALONG WITH WEAK COOL AIR ADVECTION...HAS HELPED PRODUCE SOME LOW CLOUDS ALONG THE I-20 CORRIDOR...BUT THIS CLOUD COVER SHOULD MIX OUT IN THE NEXT FEW HOURS. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. A FEW SITES MAY HOLD ON TO INTERMITTENT MVFR CIGS THROUGH 20Z BUT MAINLY VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. KTOI COULD SEE LIGHT FOG WITH MVFR VIS AROUND DAYBREAK. ELSEWHERE NO IMPACTS ARE EXPECTED OVERNIGHT. 87/GRANTHAM && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 58/87
Hazardous weather outlook, Aug 1, 7:50 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 750 AM CDT THU AUG 1 2013 ALZ011>015-017>050-021300- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 750 AM CDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:52 PM CDT | Special Weather Statement | BMX | Blount, St. Clair | 38 min |
| Jul 31, 9:05 PM CDT | Special Weather Statement | BMX | Cherokee | 40 min |
| Jul 31, 10:48 PM CDT | Areal Flood Advisory | BMX | Blount | 3 hr |
| Jul 31, 11:47 PM CDT | Special Weather Statement | BMX | Jefferson | 43 min |
| Aug 1, 12:02 AM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Aug 1, 12:35 AM CDT | Areal Flood Advisory | BMX | Blount | 115 min |
| Aug 1, 12:38 AM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair, Shelby, Talladega | 112 min |
| Aug 1, 1:50 AM CDT | Special Weather Statement | BMX | Shelby | 40 min |
| Aug 1, 2:20 AM CDT | Special Weather Statement | BMX | Bibb, Chilton, Coosa, Tuscaloosa | 40 min |
| Aug 1, 3:32 AM CDT | Areal Flood Advisory | BMX | Bibb, Blount, Chilton, Coosa, Jefferson, Shelby and 3 more | 3 hr |
| Aug 1, 4:00 AM CDT | Areal Flood Advisory | BMX | Dallas, Elmore, Lowndes, Montgomery | 2 hr |
| Aug 1, 7:16 AM CDT | Areal Flood Advisory | BMX | Hale | 119 min |
Nearby
River Flood Warnings in Alabama, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.